MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 2+ L; KNEE CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 2+ L; KNEE CEMENTED FEMORAL COMPONENT
Model Number 02.12.0022L
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regulatory affairs department on 26.04.2021: lot 140723: (b)(4) items manufactured and released on 23.05.2014.Expiration date: 2019-01-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 2017.Additional devices involved: batch reviews performed by medacta regulatory affairs department on 26.04.2021: gmk-sphere 02.07.1203l tibial tray fixed cemented size 3 l (k090988) lot 148734: (b)(4) items manufactured and released on 17.03.2015.Expiration date: 2020-02-28.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event since 2017.Gmk-sphere 02.12.0310fl tibial insert fixed sphere flex size 3/10 mm l (k121416) lot 147246: (b)(4) items manufactured and released on 13.02.2015.Expiration date: 2019-12-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 2017.Gmk-sphere 02.07.0034rp patella resurfacing size 2 (k090988) lot 147980: (b)(4) items manufactured and released on 03.03.2015.Expiration date: 2020-01-31.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event since 2017.Corrected data: on the 27 april 2021 this mdr was sent to the fda test webtrader (https://esgtest.Fda.Gov) for error.Today 9 september 2021 we recognized the error and sent the mdr to fda production webtrader (https://esg.Fda.Gov).
 
Event or Problem Description
5 years and 9 months after the primary surgery a revision surgery was performed due to signs of an infection and the pathogen is unknown.The surgeon removed all components, made a spacer out of a medacta femur and insert, and applied antibiotic cement.The surgery was completed successfully.On (b)(6) 2021, the patient came in due to signs of an infection and the pathogen is unknown.5 months after the surgery, the surgeon performed a washout, removed the existing spacer, and implanted a new antibiotic spacer.The surgery was completed successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 2+ L
Common Device Name
KNEE CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12438433
Report Number3005180920-2021-00333
Device Sequence Number3779464
Product Code JWH
UDI-Device Identifier07630030862472
UDI-Public07630030862472
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model Number02.12.0022L
Device Catalogue Number02.12.0022L
Device Lot Number140723
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2021
Initial Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;